Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

A complete description of convex bodies possessing the Markov property

  • 23 Accesses


A necessary and sufficient condition is derived (in terms of supporting functionals) for a closed convex body in a partially ordered Banach space to possess “Markov's property:” ifa < c < b,a ∈ K, b ∈ K, then c ∈ Int K. Our criterion enables us to express certain analytic results in geometrical form.

This is a preview of subscription content, log in to check access.

Literature cited

  1. 1.

    M. G. Krein and M. A. Rutman, “Linear operators leaving a cone in Banach space invariant,” Uspekhi Matem. Nauk,3, No. 1, 3–95 (1948).

  2. 2.

    M. A. Krasnosel'skii, Positive Solutions of Operational Equations [in Russian], Moscow (1962).

  3. 3.

    M. G. Krein, “Some ideals of P. L. Chebyshev and A. A. Markov concerning limiting values of integrals and their further development,” Uspekhi Matem. Nauk,6, No. 4, 3–120 (1951).

  4. 4.

    A. A. Nudel'man, “A generalization of certain results obtained by P. L. Chebyshev and A. A. Markov,” Dokl. Akad. Nauk SSSR,125, No. 4, 740–742 (1959).

  5. 5.

    A. A. Markov, Functions Obtained by Expressing Series as Continued Fractions, Collected Works [in Russian], Moscow-Leningrad (1948), pp. 76–105.

  6. 6.

    P. G. Rekhtman-Ol'shanskaya, “An assertion made by Academician A. A. Markov,” Uspekhi Matem. Nauk,12, No. 3, 181–187 (1957).

Download references

Author information

Additional information

Translated from Matematicheskie Zametki, Vol. 8, No. 6, pp. 733–740, December, 1970.

The author wishes to express his gratitude to M. G. Krein and the members of his seminar for their discussion of this work.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Nudel'man, A.A. A complete description of convex bodies possessing the Markov property. Mathematical Notes of the Academy of Sciences of the USSR 8, 883–887 (1970). https://doi.org/10.1007/BF01673688

Download citation


  • Banach Space
  • Convex Body
  • Markov Property
  • Geometrical Form
  • Order Banach Space